MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56227
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, during an unspecified procedure, a flexor high-flex ansel guiding sheath "broke into pieces" inside the patient.Per the reporter, the patient's "femoral/lower extremity artery" was calcified.A photo provided by the customer shows that the sheath unraveled and separated.Additional information has been requested.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.H3: device evaluation anticipated but not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Additional information: b1, b2, b5, d10, h1, h6 (annexes e & f).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 15oct2025.The procedure involved limb revascularization and stenting of the superficial femoral and popliteal arteries.Contralateral access was obtained in the right groin to target the left superficial femoral artery.The access site was scarred, and the anatomy was highly calcified.The acutely-angled aortic bifurcation was also heavily calcified.Resistance was not encountered during insertion of the sheath, nor during insertion or removal of other devices, including an unspecified stiff ¿glide¿ wire and another manufacturer¿s stent, through the sheath.Resistance was encountered during removal of the sheath, at which point the sheath separated.The dilator was reportedly reinserted prior to sheath removal, and no other devices were in the sheath lumen at the time of separation.The user attempted to snare the separated fragment; however, this was unsuccessful.A surgical cut-down was then performed to remove the separated fragment, and per the reporter, the sheath had to be cut in half to remove the distal tip from the patient.The procedure was completed successfully.A section of the device did not remain inside the patient¿s body, and the patient did not experience any adverse effects due to this event.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an unspecified procedure, a flexor high-flex ansel guiding sheath "broke into pieces" inside the patient.Per the reporter, the patient's "femoral/lower extremity artery" was calcified.A photo provided by the customer shows that the sheath unraveled and separated.Additional information was received 15oct2025.The procedure involved limb revascularization and stenting of the superficial femoral and popliteal arteries.Contralateral access was obtained in the right groin to target the left superficial femoral artery.The access site was scarred, and the anatomy was highly calcified.The acutely angled aortic bifurcation was also heavily calcified.Resistance was not encountered during insertion of the sheath, nor during insertion or removal of other devices, including an unspecified stiff ¿glide¿ wire and another manufacturer¿s stent, through the sheath.Resistance was encountered during removal of the sheath, at which point the sheath separated.The dilator was reportedly reinserted prior to sheath removal, and no other devices were in the sheath lumen at the time of separation.The user attempted to snare the separated fragment; however, this was unsuccessful.A surgical cut-down was then performed to remove the separated fragment, and per the reporter, the sheath had to be cut in half to remove the distal tip from the patient.The procedure was completed successfully.A section of the device did not remain inside the patient¿s body, and the patient did not experience any adverse effects due to this event.Corrected information: d4 (udi).Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The sheath was separated into three segments, with unraveled coils noted near the points of separation.The hub was not separated from the first section, which measured 37-centimeters in length.The other two segments measured 27-centimeters and 12-centimeters in length.A document-based investigation evaluation was performed.A review of the device history record and complaint history found no relevant discrepancies or additional complaints on the final or sub-assembly lots.The product ifu states that if resistance is encountered during sheath advancement, ¿assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal¿.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s scarred and calcified anatomy likely contributed to this event.Because resistance was encountered during sheath removal, it is possible that the sheath became caught on the acutely angled and highly calcified bifurcation, subsequently unraveling and separating.The risk analysis for this failure mode was reviewed, and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key23178473
Report Number1820334-2025-01194
Device Sequence Number21109409
Product Code DYB
UDI-Device Identifier00827002562271
UDI-Public(01)00827002562271(17)260623(10)15503656
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2026
Device Model NumberG56227
Device Catalogue NumberKCFW-7.0-35-70-RB-HFANL1-HC
Device Lot Number15503656
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2025
Supplement Date Received by Manufacturer10/15/2025
02/05/2026
Initial Report FDA Received Date09/30/2025
Supplement Report FDA Received Date10/22/2025
02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VIABAHN STENT.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown